MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Product Quality Problem (1506); Failure to Unfold or Unwrap (1669); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Hyphema (1911); Capsular Bag Tear (2639)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A chinese health authority reported that, during the cataract surgery with intraocular lens (iol) implant procedure, the iol became stuck and when attempting to remove it, the lens was damaged.The reporter suspects that the quality of the product material may be the cause of this issue.Additionally, the patient experienced minimal iris bleeding and posterior capsule rupture.Additional information has been requested however no further information available.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.And h.11.On initial mdr the product code should have been a0502 instead of a0201 additional information provided in h.3., h.6.And h.11 the account indicated the use of an unspecified associated cartridge and handpiece.It is unknown if qualified products were used.The viscoelastic indicated is not qualified for use with this iol, with the use of any qualified lens/cartridge/handpiece combination.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).The viscoelastic indicated is not qualified for use with this iol, with the use of any qualified lens/cartridge/handpiece combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical devices (ovd) filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Due diligence has been performed in an attempt to obtain further information on this event.The account indicated the product was not available to evaluate.The reporter has not responded to requests for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22096500
Report Number1119421-2025-01522
Device Sequence Number6906512
Product Code HQL
UDI-Device Identifier00380655093221
UDI-Public(01)00380655093221(17)291028(11)241030(10)15939351
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.215
Device Lot Number15939351
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/14/2025
Date Device Manufactured10/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED INJECTOR.; VISCOELASTIC OF SHANGHAI QISHENG COMPANY.
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale